Alert archive / Maine / Wind Chill Advisories in 2012
Wind Chill Advisory 8, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Feb 13, 2012, 3:31 PM EST for Aroostook County, Maine. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2012, 3:31 PM EST (20:31 UTC)
- Expired
- Feb 14, 2012, 7:18 AM EST
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS41 KCAR 132031 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 331 PM EST MON FEB 13 2012 MEZ001-141300- /O.NEW.KCAR.WC.Y.0008.120213T2031Z-120214T1300Z/ NORTHWEST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE 331 PM EST MON FEB 13 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST TUESDAY. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...20 BELOW TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ FOSTER
2 follow-up statements
958 WWUS41 KCAR 140223 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 923 PM EST MON FEB 13 2012 MEZ001-141300- /O.CON.KCAR.WC.Y.0008.000000T0000Z-120214T1300Z/ NORTHWEST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE 923 PM EST MON FEB 13 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY... * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...SOUTHWEST 5 TO 10 MPH. * TEMPERATURES...6 BELOW TO 19 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$
865 WWUS41 KCAR 141218 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 718 AM EST TUE FEB 14 2012 MEZ001-141330- /O.CAN.KCAR.WC.Y.0008.000000T0000Z-120214T1300Z/ NORTHWEST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE 718 AM EST TUE FEB 14 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED AS WINDS ARE BELOW 10 MPH. TEMPERATURES ARE EXPECTED TO CLIMB ABOVE ZERO AFTER 9 AM. $$ HEWITT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 12:00 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 13, 12:00 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1200 PM EST MON FEB 13 2012
.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL TRACK JUST NORTH OF THE STATE TODAY AND
THEN MOVE NORTHEAST OF THE REGION ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE2: WILL LET WIND CHILL HEADLINES EXPIRE AT NOONTIME. CLEAR
ACROSS MUCH OF NORTHERN MAINE BUT CUMULUS HAS DEVELOPED ACROSS
DOWNEAST PROVIDING A PARTLY CLOUDY AFTERNOON. ALSO CAN'T RULE OUT A
FLURRY OR TWO ACROSS DOWNEAST FOR THE REMAINDER OF THIS AFTERNOON.
UPDATE1: CLOUDS ACROSS CENTRAL SECTIONS HAVE KEPT TEMPERATURES UP
ENOUGH SO THAT WIND CHILL IS NO LONG A FACTOR SO HAVE DROPPED
ADVISORIES EXCEPT FOR THE NORTHERN SECTIONS.
CENTER OF COLD AIR MASS CENTERED ACROSS THE STATE TODAY THEN SLOW
MODERATION IN TEMPERATURE AS HIGH PRESSURE BUILD ACROSS THE REGION
LATER TONIGHT. WINDS CURRENTLY DIMINISHING BUT EXPECT INCREASE
LATER IN MORNING SO WILL KEEP WIND CHILL WARNING/ADVISORY. HAVE
USED GMOS FOR TEMPERATURE THIS MORNING AND LATER TONIGHT AND BLEND
OF NAM12 AND GMOS FOR THIS AFTERNOON. WEAK SHORT WAVE MOVES ACROSS
LATER TODAY AND TONIGHT BUT LOOKS TOO DRY FOR ANY SNOW SHOWERS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
PRETTY QUIET PATTERN THROUGH THIS TERM W/THE REGION REMAINING
UNDER A LONG WAVE TROUGH ALOFT.
AFTER A VERY COLD VALENTINE'S DAY MORNING ESPECIALLY ACROSS THE
NORTHERN AND WESTERN AREAS, TEMPERATURES WILL WARM AS A WARM FRONT
IS SHOWN BY THE SHORT RANGE GUIDANCE INCLUDING THE GEM, NAM AND
GFS TO LIFT ACROSS THE REGION. SOME CLOUDS AND FLURRIES WILL
ACCOMPANY THE FRONT INTO TUESDAY W/THE BEST FORCING SITUATED
ACROSS THE FAR NORTH AND WEST. THEREFORE, KEPT 20% POPS FOR SOME
SNOW SHOWERS/FLURRIES IN THE AFOREMENTIONED AREAS. TEMPERATURES
WILL BE ON THE RISE AS WELL HITTING THE MID TO UPPER 20S ACROSS
THE NORTH AND LOW TO MID 30S CENTRAL AND DOWNEAST.
ANOTHER DISTURBANCE IS FCST TO MOVE ACROSS THE CWA LATER TUESDAY
NIGHT INTO WEDNESDAY. MDL SOUNDINGS DO SUPPORT MORE MOISTURE
SETTLING IN FROM 850-500MBS. THIS WILL LEAD TO A AT LEAST MOSTLY
CLOUDY CONDITIONS WHICH WILL ALLOW OVERNIGHT TEMPERATURES FROM
DROPPING BACK AS THE GMOS IS SHOWING. DECIDED TO BLEND IN THE
NAM12 AND GFS40 TEMPERATURES FOR TUESDAY NIGHT SHOWING THE WARMER
SCENARIO. THIS MEANS LOWS TUESDAY NIGHT WILL BE SOME 10 TO 15
DEGREES WARMER THAN EXPECTED TUESDAY MORNING. SOME MID LEVEL
FORCING IS THERE ON WEDNESDAY W/THE DISTURBANCE MOVING
THROUGH(ALBEIT WEAK) TO ALLOW FOR SOME SNOW SHOWERS AND AGAIN THIS
WILL BE MAINLY FOR THE NORTHERN 1/2 OF THE CWA. LOOK FOR
TEMPERATURES ON WEDNESDAY TO BE WELL ABOVE NORMAL FOR MID FEBRUARY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AN INTERESTING SETUP COULD BE TAKING SHAPE FOR LATER IN THE WEEK.
A STORM SYSTEM IS SHOWN BY THE LONGER RANGE MODELS(CANADIAN
HEMISPHERIC/ECMWF AND GFS) TO MOVE EAST THROUGH THE GREAT LAKES
REGION ON THURSDAY AND REDEVELOP NEAR THE NEW ENGLAND COAST ON FRIDAY.
THIS SYSTEM HAS THE POTENTIAL TO BRING SOME SNOW TO THE CWA. IT IS
INTERESTING TO SEE THAT THE GFS/ECMWF AND THE CANADIAN HEMISPHERIC
SHOW THIS SCENARIO. LOOKING BACK AT THE DAYCREWS DISCUSSION, IT
LOOKS AS THOUGH WE ARE SEEING A TREND FOR THE POTENTIAL FOR SOME SNOW.
DECISION HERE WAS TO STAY W/CONSISTENCY ATTM AND KEEP 40-50% FOR
SNOW DEVELOPING LATER THURSDAY ON INTO FRIDAY NIGHT. IT WILL BE
INTERESTING TO SEE WHAT THE LATER MODEL RUNS DO W/THE SYSTEM.
GMOS WAS LOADED IN AND THEN MODIFICATIONS WERE MADE MAINLY TO THE
MIN TEMPERATURES BOTH THURSDAY NIGHT AND AGAIN FRIDAY NIGHT TO
BRING THEM UP BY AT LEAST A CATEGORY W/CLOUDS AND CHANCES FOR
SNOW. THE POPS WERE SCALED BACK BELOW 15% LATER SATURDAY INTO
SUNDAY W/CLEARING EXPECTED IN THE WAKE OF THE SYSTEM MENTIONED
ABOVE. MAX TEMPERATURES WERE KEPT AS IS ATTM.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
NEAR TERM: VFR CONDITIONS NEXT 24 HOURS.
SHORT TERM: VFR TUESDAY INTO WEDNESDAY AND THEN WE COULD BE
LOOKING AT LEAST MVFR LATER WEDNESDAY NIGHT INTO THURSDAY AS
FAR S AS KBGR. KBHB LOOKS TO HOLD ONTO VFR ATTM THROUGH THURSDAY.
&&
.MARINE...
NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR
WINDS...HOWEVER WILL INCREASE SPEED A FEW KNOTS WITH COLD AIR OVER
43 DEGREE SEA SURFACE TEMPERATURE. FOR WAVES: HAVE USED SWAN/NAM
FOR WAVES...WITH WIND SPEED EXPECTED TO BE A LITTLE STRONGER THAN
GUIDANCE AND STILL A SIGNIFICANT LONG PERIOD WAVE SYSTEM FROM
YESTERDAYS OFF-SHORE FETCH SHOWING UP AT 44027 WILL INCREASE WAVE
HEIGHT ANOTHER FOOT ABOVE MODEL. TIMING OF SCA STILL LOOKS GOOD SO
WILL NOT MAKE ANY CHANGES.
SHORT TERM: AS STATED BY THE NEAR TERM SECTION, A BLEND OF THE
NAM12 AND GFS40 WAS USED FOR THE WINDS THROUGH WEDNESDAY KEEPING A
LIGHT FLOW(AROUND 10 KTS) ACROSS THE WATERS W/NO HEADLINES
EXPECTED. STAYED W/THE DAYCREWS WAVE HEIGHTS THIS FCST CYCLE
SHOWING 1 TO 3 FOOT SEAS. THE NEXT CHANCE FOR SCA HEADLINES COULD
ARRIVE ON FRIDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
ANZ050>052.
&&
NEAR TERM...FOSTER/MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...FOSTER/MIGNONE
MARINE...FOSTER/MIGNONE/HEWITTHazardous weather outlook, Feb 13, 3:31 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 331 PM EST MON FEB 13 2012 MEZ002>006-010-011-015>017-029>032-142045- NORTHEAST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 331 PM EST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001-142045- NORTHWEST AROOSTOOK- 331 PM EST MON FEB 13 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-142045- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 331 PM EST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:19 PM EST | Small Craft Advisory for Hazardous Seas | CAR | 8 hr |
Nearby
Wind Chill Advisories in Maine, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.